Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Interior maximum norm estimates for finite element methods

Authors: A. H. Schatz and L. B. Wahlbin
Journal: Math. Comp. 31 (1977), 414-442
MSC: Primary 65N30
MathSciNet review: 0431753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Interior a priori error estimates in the maximum norm are derived from interior Ritz-Galerkin equations which are common to a class of methods used in approximating solutions of second order elliptic boundary value problems. The estimates are valid for a large class of piecewise polynomial subspaces used in practice, which are defined on quasi-uniform meshes. It is shown that the error in an interior domain ${\Omega _1}$ can be estimated with the best order of accuracy that is possible locally for the subspaces used plus the error in a weaker norm over a slightly larger domain which measures the effects from outside of the domain ${\Omega _1}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society